Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 81, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 9, 2013, 9:36 PM CDT for Holmes County, Mississippi. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2013, 9:36 PM CDT (02:36 UTC)
- Expired
- Jun 9, 2013, 11:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
476
WGUS54 KJAN 100236
FFWJAN
MSC051-100400-
/O.NEW.KJAN.FF.W.0081.130610T0236Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT SUN JUN 9 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1100 PM CDT
* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR FRANKLIN...OR 8 MILES
WEST OF DURANT...MOVING EAST AT 25 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN
THE PAST HOUR WITH ONE TO THREE INCHES INDICATED OVER THE PAST
FOUR HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON AND GOODMAN.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3302 8985 3300 8988 3299 8988 3298 8989
3293 8990 3291 8992 3288 8998 3299 9028
3314 9032 3315 8990
$$3 follow-up statements
203
WGUS74 KJAN 100258
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT SUN JUN 9 2013
MSC051-100400-
/O.CON.KJAN.FF.W.0081.000000T0000Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
958 PM CDT SUN JUN 9 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL HOLMES COUNTY...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR FRANKLIN...OR 10
MILES WEST OF DURANT...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON...GOODMAN AND MCMILLAN
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3302 8985 3300 8988 3299 8988 3298 8989
3293 8990 3291 8992 3288 8998 3299 9028
3314 9032 3315 8990
$$921
WGUS74 KJAN 100303
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT SUN JUN 9 2013
MSC051-100400-
/O.CON.KJAN.FF.W.0081.000000T0000Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
1003 PM CDT SUN JUN 9 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL HOLMES COUNTY...
AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN NEAR FRANKLIN...OR 9 MILES
WEST OF DURANT...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEXINGTON AND MCMILLAN
HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3315 8990 3301 8986 3300 8988 3297 8990
3293 8990 3292 8992 3291 8992 3288 8998
3302 9008 3314 9009
$$773
WGUS74 KJAN 100331
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT SUN JUN 9 2013
MSC051-100341-
/O.CAN.KJAN.FF.W.0081.000000T0000Z-130610T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
1031 PM CDT SUN JUN 9 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL HOLMES
COUNTY...
LAT...LON 3315 8990 3301 8986 3300 8988 3297 8990
3293 8990 3292 8992 3291 8992 3288 8998
3302 9008 3314 9009
$$
OLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:56 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 9, 3:56 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT SUN JUN 9 2013 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...CONVECTION IS ONGOING THIS AFTERNOON BUT HAS REMAINED FAIRLY TAME THUS FAR. THE MAJORITY OF THE ACTIVITY HAS BEEN GENERALLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WHERE LIFT FROM AN UPPER DISTURBANCE HAS COMBINED WITH ADEQUATE MOISTURE(PW VALUES IN EXCESS OF 1.7 TO NEAR 2 INCHES PER LATEST MESOANALYSIS) AND DAYTIME HEATING. MUCH OF THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS THOUGH THERE COULD BE SOME LOCALLY HEAVY DOWNPOURS THAT MAY LEAD TO LOCALIZED FLASH FLOODING GIVEN POTENTIAL FOR BACKBUILDING STORMS. IN ADDITION...AN UPPER LEVEL TROUGH IS CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS TRACKING EAST. AS THIS FEATURE ENHANCES LIFT ACROSS OUR AREA...THIS SHOULD HELP GENERATE CONVECTION ACROSS MY WESTERN ZONES THIS AFTERNOON INTO THE EVENING HOURS. GIVEN THAT THIS AREA REMAINS UNTAPPED FROM PREVIOUS CONVECTION....THERE STILL REMAINS THE POTENTIAL FOR STRONG TO SEVERE STORMS IN THIS REGION. BASED ON LATEST MESOANALYSIS...LOW LEVEL LAPSE RATES NEAR 8 C/KM AND SHEAR VALUES EXCEEDING 25-30KTS WITH SUFFICIENT SBCAPE SHOULD GENERATE SOME VIGOROUS CONVECTION WITH POTENTIAL FOR GUSTY WINDS UP TO 60MPH AND SMALL HAIL. AS THE UPPER TROUGH TRACKS EAST...STORM ACTIVITY SHOULD CONTINUE EAST AS WELL...ESPECIALLY FOR LOCATIONS ALONG AND NORTH OF I-20. OTHER CONVECTION SHOULD GRADUALLY DIMINISH WITH LOSS OF DAYTIME HEATING. BY 12Z MONDAY THE UPPER LOW WILL BE LOCATED ACROSS THE ILLINOIS-INDIANA BORDER WITH THE MAIN TROUGH AXIS ACROSS THE EASTERN SECTION OF MY CWA. SOME OF THE HI-RES MODELS INDICATE THAT ALL OF THE CONVECTION ASSOCIATED WITH THIS SHOULD BE OUT OF THE CWA BY MONDAY MORNING. OTHER GLOBAL MODELS ARE A LITTLE LESS PROGRESSIVE. HAVE LEFT IN MOS POPS DURING THE MORNING HOURS TO ACCOUNT FOR RESIDUAL/SLOWER PROGRESSION OF CONVECTION. BEYOND THIS...MUCH OF THE MODEL GUIDANCE DOES INDICATE THAT DRIER AIR WILL MOVE IN AS UPPER RIDGING TO THE WEST STARTS TO EASE INTO THE REGION. HAVE GONE AHEAD AND FOLLOWED CONSENSUS AND LEFT THE AFTERNOON DRY FOR THE REGION. TEMPERATURES SHOULD BE ABLE TO WARM INTO THE 90S MONDAY FOLLOWING MORNING CONVECTION. THE UPPER TROUGH WILL BE EAST OF THE REGION BY MONDAY EVENING...LEAVING THE ARKLAMISS REGION UNDER NORTHWEST FLOW ALOFT AS THE RIDGE OVER THE SOUTHERN PLAINS STARTS TO PROGRESS EASTWARD. GUIDANCE POPS HAVE CONTINUED TO COME IN DRIER FOR MONDAY NIGHT AND FEEL THIS IS FAIRLY GOOD. HOWEVER...GIVEN THE NORTHWEST FLOW ALOFT THERE IS SOME SUGGESTION IN THE MODELS THERE COULD BE A WEAK DISTURBANCE THAT MOVES THROUGH EASTERN MISSISSIPPI/NORTHERN ALABAMA MONDAY NIGHT. THIS IS SHOWN TO HAVE POTENTIAL TO CLIP MY FAR NORTHEASTERN ZONES NEAR THE GOLDEN TRIANGLE AREA. HAVE LEFT IN SLIGHT CHANCE POPS FOR THIS POSSIBILITY. BY TUESDAY...591DM HEIGHTS WILL BE WELL ENTRENCHED OVER THE REGION AND MUCH DRIER WEATHER IS EXPECTED. NORMALLY THIS WOULD SUGGEST PRETTY HOT CONDITIONS. HOWEVER...GIVEN HOW WET THE REGION HAS BEEN...THIS SHOULD KEEP HIGH TEMPERATURES FROM REACHING THE MID TO UPPER 90S. MAV HIGHS WERE CUT BY A COUPLE OF DEGREES AT MANY SITES TO ACCOUNT FOR THIS. DESPITE SLIGHTLY LOWER TEMPERATURES(BUT STILL IN THE LOW TO MID 90S)... CONDITIONS WILL BE STEAMY AS DEWPOINTS WILL REMAIN HIGH. THIS WILL LEAD TO HIGHER HEAT INDICES ACROSS THE REGION. AREAWIDE...WE COULD SEE HEAT INDICES FROM 97-99 DEGREES AND EVEN EXCEEDING 100 DEGREES NORTH OF I-20. OVERNIGHT LOWS THROUGH THE PERIOD WILL REMAIN WARM INTO THE UPPER 60S/LOWER 70S. /28/ .LONG TERM...WEDNESDAY THROUGH SUNDAY...PRETTY QUIET CONDITIONS LOOK TO BE IN STORE TUESDAY AND BEYOND AS THE ARKLAMISS IS SITUATED ON THE EASTERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE SOUTH-CENTRAL PLAINS. SOUTHWESTERLY SURFACE WINDS TUE AND WED AFTERNOON MAY AID IN SEA BREEZE ENCROACHMENT ON OUR SOUTHERN ZONES WHICH COULD BRING ISOLATED SHOWERS OR STORMS. OTHERWISE IT LOOKS QUIET WITH AFTERNOON TEMPS IN THE LOWER TO MIDDLE 90S EACH AFTERNOON...SOME 3 TO 6 DEGREES ABOVE NORMAL. A COOL FRONT WILL APPROACH THE REGION SOMETIME THU AFTERNOON OR EVENING WHICH SHOULD BRING A DECENT (NOT TERRIFIC) CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY DURING THIS TIME. CONVECTION ALONG/AHEAD OF THE FRONT WILL HAVE AN ABUNDANCE OF INSTABILITY TO WORK WITH DUE TO THE WARM SURFACE TEMPS AND DEW POINTS IN THE LOWER 70S SO WE'LL HAVE TO KEEP AN EYE ON THE STRONG/SEVERE STORM POTENTIAL AS IT'S NOT OUT OF THE QUESTION. LOOKS LIKE THE SLIGHTLY DRIER AIR IN WAKE OF THE FRONT WILL OVERSPREAD THE NORTHEASTERN HALF OF THE AREA FRI INTO SAT BEFORE THE FRONT WASHES OUT. WEAK CONVERGENCE IN VICINITY OF THE FRONT NOW SITUATED SOMEWHERE ALONG OR SOUTH OF I-20 COULD VERY WELL PROVIDE IMPETUS FOR ADDITIONAL DIURNAL CONVECTION BOTH FRI AND SAT AFTERNOONS...ALTHOUGH THE GFS IS NOT QUITE CONVINCED AS IT SHOWS THE UPPER RIDGE/STRONG SUBSIDENCE CENTERED ALMOST DIRECTLY OVER THE REGION. ANY CHANCE FOR SHOWERS AND STORMS SUNDAY WILL ALSO BE TIED TO THE POSITION OF THE UPPER RIDGE...UNCERTAINTY ABOUNDS. OTHER THAN A FEW MINOR ADJUSTMENTS TO AFTERNOON HIGHS THE GFS MOS TEMPS AND POPS LOOKED REASONABLE AND WERE GENERALLY FOLLOWED. /BK/ && .AVIATION...FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE TIMING STORMS AND ANY IMPACTS TO TERMINAL SITES. MAIN PRECIP REGION IS ACROSS THE E HALF. HOWEVER...LATE AFTERNOON/EVENING ACTIVITY IS EXPECTED ACROSS THE W/NW LOCATIONS. STRONGER WIND GUSTS WILL BE POSSIBLE WITH THIS LATER ACTIVITY. LATER TONIGHT...FOCUS WILL SHIFT TO POTENTIAL MVFR CEILINGS WITH AN OCCASIONAL OPPORTUNITY FOR SOME IFR CEILINGS. SOME MVFR VIS CONDITIONS MAY ALSO OCCUR. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 91 71 94 / 63 10 1 3 MERIDIAN 69 91 68 94 / 67 23 6 3 VICKSBURG 67 91 69 93 / 53 3 1 4 HATTIESBURG 71 91 71 95 / 50 35 7 3 NATCHEZ 70 90 70 93 / 40 10 5 3 GREENVILLE 69 92 71 94 / 48 3 1 4 GREENWOOD 68 90 70 94 / 60 5 1 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/BK/CME
Hazardous weather outlook, Jun 9, 2:20 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CDT SUN JUN 9 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>029-034>036- 040>042-047-101930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 220 PM CDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD CONTAIN 50 TO 60 MPH WIND GUSTS AND SMALL HAIL. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED INTO THIS EVENING. LAZ024-026-MSZ030>033-037>039-043>046-048>066-072>074-101930- CATAHOULA-CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 220 PM CDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Jun 9, 6:35 PM CDT, 3 hours 1 minute before
MSZ049-100015- RANKIN MS- 635 PM CDT SUN JUN 9 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 635 PM CDT SUN JUN 9 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 35 TO 45 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF BRANDON AT 635 PM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3231 9001 3235 8973 3214 8973 3213 8998 TIME...MOT...LOC 2335Z 263DEG 28KT 3223 8989 19
Special weather statement, Jun 9, 7:05 PM CDT, 2 hours 31 minutes before
LAZ015-023-100105-
RICHLAND LA-FRANKLIN LA-
705 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT SUN JUN 9 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BUCKNER AT 705 PM CDT...MOVING
EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3233 9202 3238 9201 3246 9170 3223 9164
3219 9201 3221 9200 3226 9201 3227 9200
3227 9203 3229 9204
TIME...MOT...LOC 0005Z 258DEG 12KT 3229 9196
19Local storm report, Jun 9, 7:39 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 2 SE LEXINGTON 33.10N 90.02W
06/09/2013 HOLMES MS LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 17. REPORTED BY LEXINGTON PD
&&Special weather statement, Jun 9, 8:38 PM CDT, 58 minutes before
MSZ026>028-100235-
MONTGOMERY MS-GRENADA MS-CARROLL MS-
838 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
838 PM CDT SUN JUN 9 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS
AROUND 40 MPH WINDS WAS LOCATED FROM 8 MILES NORTHEAST OF GORE
SPRINGS TO 3 MILES WEST OF BLACK HAWK AT 837 PM CDT...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CARROLL...EASTERN GRENADA AND MONTGOMERY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3346 8950 3346 8942 3328 8960 3329 8970
3322 8975 3322 8977 3333 9016 3333 9017
3387 8962 3387 8951
TIME...MOT...LOC 0137Z 264DEG 20KT 3385 8951 3331 9005
19Special weather statement, Jun 9, 8:50 PM CDT, 46 minutes before
MSZ035-036-100250-
HUMPHREYS MS-HOLMES MS-
850 PM CDT SUN JUN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SUN JUN 9 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS AROUND 40 MPH
WAS LOCATED OVER TOLARVILLE AT 850 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN HOLMES AND EAST CENTRAL HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3322 8983 3307 8982 3300 8988 3295 8990
3294 9016 3301 9033 3302 9034 3301 9036
3301 9044 3300 9047 3312 9048
TIME...MOT...LOC 0150Z 264DEG 26KT 3305 9024
19Local storm report, Jun 9, 9:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG JACKSON 32.32N 90.21W
06/09/2013 HINDS MS PUBLIC
TREE DOWN ON ROBINSON ROAD
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 56 min |
| Jun 9, 8:38 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 57 min |
| Jun 9, 8:50 PM CDT | Special Weather Statement | JAN | Holmes | 60 min |
| Jun 9, 9:37 PM CDT | Special Weather Statement | JAN | Webster | 43 min |
| Jun 9, 9:42 PM CDT | River Flood Advisory | JAN | Adams, Wilkinson | 36 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.